Thunderstorm Wind, Glades
- When
- April 5, 11:15 PM EST
- Where
- Glades County, 10.33 mi WSW of Hall City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.829, -81.491
A tree was blown down over a road in the community of Muse.
A strong thunderstorm occurred in the early morning hours in the community of Muse.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A strong thunderstorm occurred in the early morning hours in the community of Muse.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 5, 7:55 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 855 PM EDT SAT APR 5 2008 .UPDATE...THE CURRENT MIMIC TOTAL PRECIP WATER LOOP SHOWS PWS INCREASING AS EXPECTED OVER SOUTH FLORIDA AND THE SOUTHEAST GOMEX IN ADVANCE OF THE LINE OF CONVECTION. RECENT TRENDS IN LIGHTNING DATA SHOWS A LARGE DECREASE IN STRIKES OVER THE NORTHERN PART MOVING INTO TAMPA BAY AND AN INCREASE OVER THE SOUTHERN LEG OVER THE FAR GOMEX WATERS. BELIEVE THIS TREND WILL CONTINUE AND MOST OF THE LIGHTNING WILL STAY OVER THE GULF. THE LINE OF SHOWERS WILL REACH THE NORTHWEST AREAS WEST OF THE LAKE AROUND MIDNIGHT AND WONT PENETRATE TOO FAR SOUTHEAST. SOME SHOWER ACTIVITY MAY DEVELOP OVER THE STRAITS AND OVER THE INLAND AREAS SOUTH OF THE LAKE AND WILL MOVE NORTH. THE MAIN CONVECTIVE ACTIVITY WILL START IN THE MID SUNDAY MORNING HOURS. ONLY SLIGHT CHANCES WERE MADE TO THE FORECAST MAINLY WITH KEEPING THE EAST COASTAL AREAS PRECIP FREE UNTIL MIDNIGHT. .AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS S FL FOR THE REMAINDER OF THE EVENING... HOWEVER MOISTURE WILL INCREASE TONIGHT. A LINE OF CONVECTION MOVING ACROSS THE GOMEX IS EXPECTED TO MOVE INTO THE APF AREA AROUND MIDNIGHT... IF IT HOLDS TOGETHER... THIS MAY SPREAD SHRA INTO THE WEST COAST, BUT ATTM DO NOT EXPECT THE LINE TO BE TOO ROBUST AND MOVE ACROSS THE PENINSULA, AND EVEN OPTED TO LEAVE OUT TS MENTION UNTIL MORNING FOR APF. SHRA AND TS WILL INCREASE AREA WIDE DURING SUNDAY MORNING AND VCTS HAVE BEEN ADDED. WIND DIRECTION WILL STAY MOSTLY SE DURING SUN ALONG THE EAST BUT START SE AT APF AND GO SW BY AFTERNOON. && .PREV DISCUSSION... /ISSUED 254 PM EDT SAT APR 5 2008/ DISCUSSION... LATEST WATER VAPOR AND VISIBLE SATELLITE IMAGERY SHOW A WELL DEFINED UPPER TROUGH AXIS FROM THE MISSISSIPPI RIVER VALLEY SOUTH INTO THE NORTHERN GULF OF MEXICO...WHERE A SOLID SQUALL LINE HAS DEVELOPED TODAY. LOCALLY...SOUTH FLORIDA IS STILL BEING INFLUENCED SOME BY THE LOW-MID LEVEL RIDGE AXIS NOSING IN FROM OUR EAST, WHICH HAS LIKELY LIMITED CONVECTIVE COVERAGE SO FAR TODAY. NEVERTHELESS, VISIBLE IMAGERY SHOWS A CONVERGENCE LINE FROM WESTERN GLADES COUNTY SOUTH THROUGH CENTRAL COLLIER COUNTY WITH A FEW SHOWERS TRYING TO DEVELOP ALONG IT. WILL TAILOR CHANCE POPS TO SUIT A SCENARIO OF CONTINUED SCATTERED DEVELOPMENT ALONG THIS BAND MOVING NE TOWARDS THE LAKE OKEE. REGION INTO THE EARLY EVENING. NAM AND GFS DIFFER QUITE A BIT ON POPS FOR TONIGHT...AS THE NAM RACES THE AFOREMENTIONED SQUALL LINE RIGHT UP TO THE WEST COAST BEFORE WEAKENING JUST AFTER 00Z...WHILE THE GFS SPLITS THE LINE AND LINGERS THE SOUTHERN PIECE OVER THE NE GULF INSTEAD, THUS HAVING LOWER POPS. MODEL GUIDANCE CONSTANTLY HAS DIFFICULTY HANDLING THESE SITUATIONS, BUT WITH TROUGH AXIS LIFTING NE UP THE ATLANTIC COAST THINK THAT THE LINE WILL BREAK UP AS IT APPROACHES, BUT WITH UPPER LEVEL ENERGY AND MOISTURE TRANSPORT IN PLACE, THINK SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM IS POSSIBLE OVERNIGHT...BUT WILL LEAN TOWARDS LOWER POPS. WHILE THE SURFACE COLD FRONT LAGS OVER NORTH FL SUNDAY, BOTH THE NAM AND GFS AGREE THAT A PRE-FRONTAL TROUGH OR OUTFLOW BOUNDARY FROM THE SQUALL LINE WILL STALL IN VICINITY OF LAKE OKEE. SUNDAY MORNING AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY...WITH THE NAM TAKING THINGS OFF FIRST THING IN THE MORNING. SOUTH OF THE BOUNDARY...SSW SFC FLOW WILL FINALLY DEVELOP AND SOME SUN SHOULD OCCUR IN THE MORNING...AND IN TURN DEVELOP DECENT INSTABILITY ACROSS THE SOUTHERN HALF OF THE CWA...WITH UPWARD MOTION INCREASING REGION-WIDE AS A SHORTWAVE MOVES ACROSS CENTRAL FL. THUS EXPECT FAIRLY WIDESPREAD THUNDERSTORMS TO DEVELOP ALONG THE SW COASTAL CONVERGENCE AND MOVE NE TOWARDS AND THROUGH THE EAST COAST METRO AREAS DURING THE DAY GIVEN SW FLOW IN THE MID-LEVELS. PWATS CLIMB TO 1.75 INCHES SO HEAVY RAIN IS LIKELY WITH ANY STORM...AND WITH THE DEEP-LAYERED UNIDIRECTIONAL FLOW MAY HAVE TO WORRY ABOUT TRAINING OF CELLS/BACKBUILDING IN SOME AREAS. CONVERGENCE WILL ALSO BE ENHANCED ALONG THE EAST COAST METRO AREAS AS MODELS DEVELOP A WEAK SEA BREEZE. OVERALL SITUATION DOES NOT FAVOR MORE THAN PULSE SEVERE STORMS GIVEN WEAK MID-LEVEL LAPSE RATES AND OVERALL LACK OF SIGNIFICANT WIND SHEAR...BUT ANY STORM CROSSING THE EAST COAST SEA BREEZE WOULD NEED TO BE WATCHED DESPITE WEAK LOW-LEVEL FLOW. SEVERAL IMPULSES MAY WORK PARALLEL TO THE COLD FRONT OR WHATS LEFT OF IT AS IT SETTLES SLOWLY SOUTH INTO THE REGION SUNDAY NIGHT/MONDAY. BOUNDARY WILL BE PARALLEL TO STEERING FLOW AT THIS POINT...WITH WSW FLOW SOUTH OF IT AND NOT MUCH CONVERGENCE. STILL EXPECT MID-LEVEL ENERGY MOVING JUST NORTH OF THE REGION WOULD BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS PERIOD ONCE AGAIN. MODELS TRY TO DEVELOP A WEAK SFC LOW OFF THE CAROLINA COAST AND DRAG THE FRONT THROUGH FINALLY MONDAY EVENING AS THE UPPER TROUGH AXIS PASSES THROUGH. INSTABILITY LINGERS HOWEVER DESPITE DEVELOPING NE FLOW TUESDAY AND WEDNESDAY, SO SCATTERED STORMS COULD STILL OCCUR BUT MAINLY WESTERN AREAS. BY WEDNESDAY, HOWEVER ..MID-LEVEL RIDGING BEGINS TO BUILD OVERHEAD WHICH COULD LIMIT CONVECTIVE POTENTIAL. AVIATION... VFR CONDS WILL CONTINUE ACROSS MOST OF THE ERN TERMINALS THROUGH AT LEAST 06Z TONIGHT. HOWEVER...CLOUDS AND PRECIP SHOULD START INCREASING AFTER 06Z, ESPECIALLY SUN MORNING AND AFTERNOON. DEEP MODERATE SE-S FLOW WILL KEEP ANY SHWR/TSTM THAT DEVELOP THIS AFTERNOON AND EVENING INLAND AND WEST OF THE ERN TERMINALS. WL EXPECT A MORE SW RESULTANT (FROM SEA BREEZE AND MEAN FLOW) FLOW WL KEEP MOST PRECIP ACTIVITY INLAND AND AWAY FROM KAPF THIS EVENING...HOWEVER WILL NOT RULE OUT THE POSSIBILITY OF A FEW SHOWERS IN THE VICINITY OF KAPF. SHOWERS AND POSSIBLY TSTMS WILL DEVELOP OVR GULF OF MEX WATERS AND MOVE NE POSSIBLY AFFECTING KAPF AFTER 06Z. WL KEEP VCSH/VCTS OVR ALL TERMINALS SUN THROUGH 18Z BUT THIS MAY HAVE TO BE CHANGED TO TEMPO GROUPS LATER ON IF CONVECTION BECOMES MORE WIDESPREAD. MARINE... WINDS SHOULD DECREASE A BIT SUNDAY AHEAD OF THE COLD FRONT AS THE PRESSURE GRADIENT WEAKENS SOME. WINDS WILL BECOME SOUTHERLY ACROSS THE ATLANTIC AND BAY WATERS WITH SSW ELSEWHERE SUNDAY. SW FLOW DEVELOPS ALL WATERS SUNDAY NIGHT THROUGH MONDAY UNTIL COLD FRONT PASSES AND WINDS SHIFT NORTHERLY. AFTER TOMORROW, SPEEDS SHOULD REMAIN 15 KTS OR LESS. GUIDANCE INDICATES A LONG-PERIOD SWELL FROM THE NORTHEAST POSSIBLE BY LATE WEDNESDAY...BUT GIVEN UNCERTAINTIES IN SFC LOW DEVELOPMENT OFF THE CAROLINA COAST WILL LEAVE OUT OF THE FORECAST FOR NOW. FIRE WEATHER... NO CONCERNS THIS PERIOD AS LOW-LEVEL MOISTURE REMAINS ABUNDANT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 83 71 85 / 30 70 40 50 FORT LAUDERDALE 74 84 72 85 / 30 70 40 50 MIAMI 75 85 72 86 / 30 60 40 50 NAPLES 72 84 71 84 / 40 50 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM UPDATE...18/GR SHORT TERM/AVIATION UPDATE...04/AT
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 635 PM EDT SAT APR 5 2008 FLZ063-066>075-168-172>174-061000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 635 PM EDT SAT APR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TO MOVE INTO THE REGION LATER TONIGHT...ESPECIALLY OVER THE NORTHWEST SECTIONS. THE GREATEST THREAT WITH THE STORMS WILL BE CLOUD OF GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM SUNDAY THROUGH TUESDAY, WITH THE HIGHEST CHANCES DURING THE AFTERNOON HOURS. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON, WITH GUSTY WINDS, SMALL HAIL, AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The Tampa radar (KTBW), 133 km away, was scanning. The volume nearest the first event began at 04:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down over a road in the community of Muse.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95484.